Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 18, 2017, 10:21 PM CDT for Grant County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2017, 10:21 PM CDT (03:21 UTC)
- Expired
- May 18, 2017, 10:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Grant County, OK
The radar
The Vance AFB radar (KVNX), 64 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.4 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
583 WWUS84 KOUN 190321 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1021 PM CDT THU MAY 18 2017 OKZ007-008-190345- Kay OK-Grant OK- 1021 PM CDT THU MAY 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and eastern Grant Counties Until 1045 PM CDT... AT 1019 PM CDT, a strong thunderstorm was located 5 miles west of Renfrow, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Medford, Braman, Deer Creek, Jefferson, Renfrow, Nardin, Blackwell Lake and Peckham. LAT...LON 3700 9713 3689 9713 3668 9789 3700 9791 TIME...MOT...LOC 0319Z 233DEG 35KT 3690 9775 $$ MAHALE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 18, 6:55 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 18, 6:55 PM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 655 PM CDT Thu May 18 2017 .UPDATE... Mesoscale update is below. && .DISCUSSION... Severe thunderstorms will continue this evening mainly southeast of I-44 and north of I-40. Tornadoes remain possible this evening mainly with the ongoing storms near and southeast of a Seymour Texas to Wichita Falls to Walters to Purcell to Shawnee line where the air is most unstable with MLCAPE 2000-4000 J/kg. Northwest of this line, the tornado threat is lower due to cooler and more stable air from earlier storms. Believe the tornado threat will slowly decrease after 8 pm and be very low after midnight across the entire area. Think storms will continue to move east over the next several hours and affect locations mentioned in the top sentence. Large hail and damaging winds will be possible with any storm. Severe potential should decrease in most locations after 10 pm this evening with the loss of daytime heating. Heavy rainfall is another concern tonight. The complex of storms from Wichita Falls to Walters will slowly move east over the next few hours and produce very heavy rainfall as well as possible localized flooding. There is some potential that new elevated storms, mainly below severe limits, form later tonight somewhere across the western two thirds of Oklahoma and western north Texas. Pinpointing where and when this development occurs remain very challenging. Aviation discussion for the 00 UTC TAFs is below. MBS && .AVIATION... Have low confidence in the TAFs. Pinpointing when and where TSRA occurs remains very challenging. Only kept mention before 03 UTC at some sites, mainly near KSPS, KLAW, KOKC, KOUN, and KPNC. After 03 UTC, ISO-NUM TSRA may occur across the area, but did not mention in the TAFs due to much uncertainty on when and where TSRA occurs. Generally, VFR conditions are forecast to become MVFR at most sites 06-12 UTC. IFR conditions are possible as well, but only mentioned these conditions near KWWR and KGAG where confidence of occurrence is moderate 11-15 UTC. A slow improvement in conditions can be expected after 15 UTC. MBS && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Saturday morning for OKZ005>048-050>052. TX...Flood Watch through Saturday morning for TXZ083>090. && 04/04/17
Hazardous weather outlook, May 18, 8:28 PM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 828 PM CDT Thu May 18 2017 OKZ004>048-050>052-TXZ083>090-200130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 828 PM CDT Thu May 18 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is an Enhanced Risk for severe thunderstorms this evening in parts of Oklahoma and western north Texas. Location... The Enhanced Risk area is east of a Seymour, Texas to Lawton to Watonga to Cherokee line. Slight and Marginal Risk areas surround the Enhanced Risk area across western Oklahoma and far western north Texas. Timing... Mainly before midnight tonight. Impacts... Hail up to golf ball size... Damaging winds 70 to 80 mph... Tornadoes... Discussion... A line of showers and thunderstorms will continue to affect parts of central and southern Oklahoma and western north Texas through at least the evening hours. Additional isolated to scattered storms will continue to affect northern Oklahoma this evening. Due to sufficient shear, moisture, and instability, these storms have the potential to produce large hail and damaging winds. A low tornado potential will continue across parts of western north Texas and southern Oklahoma before midnight tonight where the air remains most unstable. Tornado potential is expected to decrease throughout the night tonight. After midnight tonight, thunderstorms may continue across parts of the area, though most storms are expected to remain below severe limits as instability decreases. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western and central Oklahoma and adjacent parts of north Texas should prepare for severe weather operations through midnight tonight. .Heavy Rainfall... Locally heavy rainfall and flooding may occur with storms through tonight, especially near and southeast of I-44. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... There is an Enhanced Risk for severe thunderstorms Friday and Friday night when tornadoes, large hail, and damaging winds are all possible. Weak thunderstorms may continue on Saturday mainly southeast of I-44. Thunderstorm chances will return to the area late Sunday through Tuesday across parts of the area. A few strong storms may be possible late Sunday through Tuesday. .Heavy Rainfall... There is a potential for excessive rainfall tonight until Saturday morning, particularly over portions of central into southern Oklahoma and adjacent parts of western north Texas. If you live in an area that is prone to flash flooding, pay attention to the forecasts and warnings later this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. MBS/BT
In the hours before
Local storm report, May 18, 9:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
918 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HAIL LAKE ARROWHEAD 33.71N 98.37W
05/18/2017 E1.00 INCH CLAY TX EMERGENCY MNGR
&&
JPLocal storm report, May 18, 9:37 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
937 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM TSTM WND DMG ADA 34.77N 96.68W
05/18/2017 PONTOTOC OK EMERGENCY MNGR
ROOF BLOWN OFF HOME. NUMEROUS UTILITY POLES DOWN.
&&
RBARNESSpecial weather statement, May 18, 9:39 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 939 PM CDT THU MAY 18 2017 OKZ006-007-190315- Alfalfa OK-Grant OK- 939 PM CDT THU MAY 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Alfalfa and northwestern Grant Counties Until 1015 PM CDT... AT 937 PM CDT, a strong thunderstorm was located 7 miles southeast of Byron, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Frequent cloud to ground lightning... Locations impacted include... Wakita, Manchester, Renfrow, Great Salt Plains Lake and Waldron. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3693 9762 3667 9822 3700 9830 3700 9763 TIME...MOT...LOC 0237Z 241DEG 35KT 3686 9818 03
Local storm report, May 18, 9:41 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
941 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG 2 SW ADA 34.76N 96.68W
05/18/2017 PONTOTOC OK EMERGENCY MNGR
ROOF MISSING FROM HOUSE AND NUMEROUS UTILITY
POLES DOWNED IN TOWN.
&&
JPLocal storm report, May 18, 9:50 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
950 PM CDT THU MAY 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG 1 SSE SPRINGER 34.30N 97.13W
05/18/2017 CARTER OK EMERGENCY MNGR
MULTIPLE POWER POLES LEANING AT UP TO A 45
DEG ANGLE ALONG HWY 53 EAST OF TOWN.
&&
JPSpecial weather statement, May 18, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1021 PM CDT THU MAY 18 2017 OKZ007-008-190345- Kay OK-Grant OK- 1021 PM CDT THU MAY 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kay and eastern Grant Counties Until 1045 PM CDT... AT 1019 PM CDT, a strong thunderstorm was located 5 miles west of Renfrow, moving northeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Locations impacted include... Medford, Braman, Deer Creek, Jefferson, Renfrow, Nardin, Blackwell Lake and Peckham. LAT...LON 3700 9713 3689 9713 3668 9789 3700 9791 TIME...MOT...LOC 0319Z 233DEG 35KT 3690 9775 MAHALE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:05 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| May 18, 7:13 PM CDT | Tornado Warning | OUN | Alfalfa, Woods | 32 min |
| May 18, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 45 min |
| May 18, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 29 min |
| May 18, 7:18 PM CDT | Special Weather Statement | OUN | Garfield | 27 min |
| May 18, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Oklahoma | 51 min |
| May 18, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 33 min |
| May 18, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Cotton, Garvin, Grady, Jefferson, Murray and 2 more | 41 min |
| May 18, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 65 min |
| May 18, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 47 min |
| May 18, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 26 min |
| May 18, 7:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 50 min |
| May 18, 8:00 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Pottawatomie | 3 hr |
| May 18, 8:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Jefferson, Love, Murray and 2 more | 48 min |
| May 18, 8:16 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 44 min |
| May 18, 8:19 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 3 hr |
| May 18, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 51 min |
| May 18, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 42 min |
| May 18, 8:37 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 53 min |
| May 18, 8:45 PM CDT | Special Weather Statement | OUN | Grant | 30 min |
| May 18, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 30 min |
| May 18, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Garvin, Hughes, Johnston, Murray and 1 more | 52 min |
| May 18, 8:56 PM CDT | Special Weather Statement | OUN | Alfalfa | 49 min |
| May 18, 8:58 PM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie, Seminole | 47 min |
| May 18, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 52 min |
| May 18, 9:11 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 3 hr |
| May 18, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 46 min |
| May 18, 9:17 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 43 min |
| May 18, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Pontotoc | 27 min |
| May 18, 9:39 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| May 18, 9:40 PM CDT | Tornado Warning | OUN | Jefferson | 20 min |
| May 18, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Johnston, Marshall, Murray, Pontotoc | 42 min |
| May 18, 9:51 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 39 min |
| May 18, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 35 min |
| May 18, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 46 min |
| May 18, 10:14 PM CDT | Areal Flood Advisory | OUN | Carter, Coal, Hughes, Johnston, Murray, Pontotoc | 3 hr |
| May 18, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 49 min |
| May 18, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 50 min |
| May 18, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Pontotoc | 40 min |
| May 18, 10:54 PM CDT | Tornado Warning | OUN | Carter, Love | 36 min |
| May 18, 11:06 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 11 min |
| May 18, 11:20 PM CDT | Tornado Warning | OUN | Love, Marshall | 25 min |
| May 18, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 49 min |
| May 18, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall | 43 min |
| May 18, 11:41 PM CDT | Tornado Warning | OUN | Johnston, Marshall | 34 min |
| May 19, 12:04 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 23 min |
| May 19, 12:35 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 19, 1:05 AM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 19, 1:13 AM CDT | Severe Thunderstorm Warning | OUN | Canadian, Logan, Oklahoma | 47 min |
| May 19, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Kingfisher, Lincoln, Logan and 2 more | 50 min |
| May 19, 2:16 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 23 hr |
| May 19, 2:26 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher, Lincoln, Logan, Oklahoma and 1 more | 49 min |
| May 19, 2:32 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma | 118 min |
| May 19, 3:15 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 45 min |
| May 19, 3:37 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 113 min |
| May 19, 6:44 AM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| May 19, 6:57 AM CDT | Special Weather Statement | OUN | Tillman | 33 min |
| May 19, 8:04 AM CDT | Special Weather Statement | OUN | Caddo | 41 min |
| May 19, 8:31 AM CDT | Special Weather Statement | OUN | Canadian, Kingfisher | 44 min |
| May 19, 8:51 AM CDT | Special Weather Statement | OUN | Jefferson | 39 min |
| May 19, 9:22 AM CDT | Special Weather Statement | OUN | Comanche, Cotton, Tillman | 38 min |
| May 19, 9:27 AM CDT | Special Weather Statement | OUN | Garfield, Kingfisher, Major | 48 min |
| May 19, 9:30 AM CDT | Special Weather Statement | OUN | Carter, Garvin, Jefferson, Murray, Pontotoc | 45 min |
| May 19, 9:45 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 30 min |
| May 19, 10:03 AM CDT | Special Weather Statement | OUN | Alfalfa, Garfield, Grant | 42 min |
| May 19, 10:07 AM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 15 hr |
| May 19, 11:15 AM CDT | Special Weather Statement | OUN | Hughes | 45 min |
| May 19, 11:19 AM CDT | Special Weather Statement | OUN | Cleveland, Oklahoma | 26 min |
| May 19, 12:05 PM CDT | Special Weather Statement | OUN | Cotton | 25 min |
| May 19, 12:44 PM CDT | Special Weather Statement | OUN | Garvin | 46 min |
| May 19, 2:07 PM CDT | Special Weather Statement | OUN | Cotton, Jefferson | 38 min |
| May 19, 2:53 PM CDT | Special Weather Statement | OUN | Cotton | 67 min |
| May 19, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Love | 45 min |
| May 19, 3:03 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 19, 3:28 PM CDT | Special Weather Statement | OUN | Garvin | 32 min |
| May 19, 3:36 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Tillman | 54 min |
| May 19, 3:39 PM CDT | Special Weather Statement | OUN | Cleveland | 36 min |
| May 19, 3:56 PM CDT | Special Weather Statement | OUN | Carter | 34 min |
| May 19, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 19, 4:19 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 23 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.